Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 173, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 9, 2017, 6:58 PM CDT for 4 counties in Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2017, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 9, 2017, 8:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blanco County, TX, Burnet County, TX, Llano County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 85 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:00 PM CDT | TSTM WND DMG | 3 Se Marble Falls, TX | LARGE TREE LIMBS SNAPPED. |
| Jun 9, 7:00 PM CDT | HAIL 0.25 | 3 Se Marble Falls, TX | CALLER REPORTS OF PEA-SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
675
WUUS54 KEWX 092358
SVREWX
TXC031-053-299-453-100100-
/O.NEW.KEWX.SV.W.0173.170609T2358Z-170610T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
658 PM CDT FRI JUN 9 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Travis County in south central Texas...
Northeastern Blanco County in south central Texas...
Southeastern Llano County in south central Texas...
Southwestern Burnet County in south central Texas...
* Until 800 PM CDT
* At 657 PM CDT, a severe thunderstorm was located near Meadowlakes,
or near Marble Falls, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marble Falls, Round Mountain, Granite Shoals, Horseshoe Bay,
Meadowlakes, Spicewood, Cypress Mill, Pedernales Falls State Park,
Smithwick and Cottonwood Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3069 9818 3051 9799 3035 9816 3036 9817
3033 9818 3021 9831 3049 9855
TIME...MOT...LOC 2357Z 056DEG 7KT 3053 9825
HAIL...1.00IN
WIND...60MPH
$$
MO3 follow-up statements
065
WWUS54 KEWX 100024
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
724 PM CDT FRI JUN 9 2017
TXC031-053-299-453-100100-
/O.CON.KEWX.SV.W.0173.000000T0000Z-170610T0100Z/
Travis TX-Blanco TX-Llano TX-Burnet TX-
724 PM CDT FRI JUN 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO...SOUTHEASTERN LLANO
AND SOUTHWESTERN BURNET COUNTIES...
At 723 PM CDT, a severe thunderstorm was located over Cypress Mill,
or near Round Mountain, moving southwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marble Falls, Round Mountain, Granite Shoals, Horseshoe Bay,
Meadowlakes, Spicewood, Cypress Mill, Pedernales Falls State Park,
Smithwick and Cottonwood Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3069 9818 3051 9799 3035 9816 3036 9817
3033 9818 3021 9831 3049 9855
TIME...MOT...LOC 0023Z 056DEG 6KT 3042 9826
HAIL...1.00IN
WIND...60MPH
$$
MO534
WWUS54 KEWX 100039
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
739 PM CDT FRI JUN 9 2017
TXC299-453-100048-
/O.CAN.KEWX.SV.W.0173.000000T0000Z-170610T0100Z/
Travis TX-Llano TX-
739 PM CDT FRI JUN 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TRAVIS AND
SOUTHEASTERN LLANO COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
Travis and Llano Counties. Therefore, the warning has been
cancelled. Severe weather remains possible over parts of Blanco and
Burnet Counties.
LAT...LON 3050 9811 3049 9812 3049 9811 3048 9810
3035 9818 3033 9818 3021 9831 3042 9848
3060 9816
TIME...MOT...LOC 0038Z 056DEG 7KT 3040 9829
$$
TXC031-053-100100-
/O.CON.KEWX.SV.W.0173.000000T0000Z-170610T0100Z/
Blanco TX-Burnet TX-
739 PM CDT FRI JUN 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN BLANCO AND SOUTH CENTRAL BURNET COUNTIES...
At 738 PM CDT, a severe thunderstorm was located over Cypress Mill,
or near Round Mountain, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Round Mountain, Horseshoe Bay, Pedernales Falls State Park,
Spicewood, Smithwick and Cypress Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3050 9811 3049 9812 3049 9811 3048 9810
3035 9818 3033 9818 3021 9831 3042 9848
3060 9816
TIME...MOT...LOC 0038Z 056DEG 7KT 3040 9829
HAIL...0.75IN
WIND...60MPH
$$
MO834
WWUS54 KEWX 100048
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
748 PM CDT FRI JUN 9 2017
TXC053-100057-
/O.CAN.KEWX.SV.W.0173.000000T0000Z-170610T0100Z/
Burnet TX-
748 PM CDT FRI JUN 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BURNET COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
Burnet county. Therefore, the warning has been cancelled. Severe
weather remains possible over parts of Blanco County.
LAT...LON 3044 9817 3043 9813 3038 9816 3036 9818
3033 9818 3021 9831 3042 9848 3048 9834
TIME...MOT...LOC 0047Z 056DEG 7KT 3039 9831
$$
TXC031-100100-
/O.CON.KEWX.SV.W.0173.000000T0000Z-170610T0100Z/
Blanco TX-
748 PM CDT FRI JUN 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN BLANCO COUNTY...
At 747 PM CDT, a severe thunderstorm was located near Cypress Mill,
or near Round Mountain, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Round Mountain, Cypress Mill and Pedernales Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3044 9817 3043 9813 3038 9816 3036 9818
3033 9818 3021 9831 3042 9848 3048 9834
TIME...MOT...LOC 0047Z 056DEG 7KT 3039 9831
HAIL...0.75IN
WIND...60MPH
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:50 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 9, 6:50 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 650 PM CDT Fri Jun 9 2017 .AVIATION... /00Z TAFs/ There is an isolated severe threat mainly west of AUS, and a few showers and thunderstorms have a chance to produce lightning and gusty winds in the AUS vcnty through around 03Z. Afterwards, a benign forecast is expected with most of the rapid refresh models keeping the convection just outside the San Antonio metro area. Overnight skies should be partly cloudy for the most part but pockets of mvfr cigs are expected to form over the I-35 terminals toward daybreak. CIRA SIMWRF fog product has the clouds forming first at SAT/SSF, so the forecast will continue to show a slight delay before cigs form over AUS. && .PREV DISCUSSION... /ISSUED 305 PM CDT Fri Jun 9 2017/ SHORT TERM (Tonight through Saturday)... Main forecast concern through the next 6-12 hours will center around scattered storm chances for portions of the Hill Country and I-35 corridor. Rain chances have been increased during the 5pm to 11pm time-frame to 40% these areas. A storm or two may become strong with very localized wind gusts of 30-40 mph and small hail. This risk is low and coverage is not expected to be large across the region. Please see below for more details. Water vapor and RAP analysis depict a positively tilted trough shifting across NE Texas. The base of the trough will brush across south-central Texas through the afternoon and early evening and coincide with maximum instability near 2500 J/Kg. A weak capping inversion remains in place per aircraft soundings out of KAUS and KSAT but it should weaken just enough to allow for some isolated to scattered showers and thunderstorms to develop. Such convective development has already shown some signals of occurring north of the region near a small MCV apparent on visible satellite. Hi-res model trends continue to point towards the development of these showers and storms across the east Hill Country and northern I-35 corridor. With DCAPE near 800 J/Kg and weak upper level divergence, a storm may become strong with small hail and gusty winds. These storms should not have great overall coverage and remained confined to the I-35 corridor region through the late afternoon and evening. Expect what storms do develop to weaken by midnight. Saturday will be a quieter day as the trough actually closes off over the Texas coast but the region will be on the drier northern flow, negative vorticity advection area, with slightly lower PWATs. There could be some limited sea-breeze activity along the Texas coast but it unlikely to make into the coastal plains and have gone with a dry forecast with near normal temperatures. LONG TERM (Sunday through Friday)... Seasonal pattern of sea-breeze activity will be the main set-up through late weekend and through much of next week. Coastal plains will have a 20-30% chance of rain and general thunderstorms each afternoon with some of this making into the I-35 corridor late into the afternoons each day. Areas west of I-35 will remain hot and dry with heat indices reaching into the low 100s. A weak sub-tropical atlantic H5 ridge and weak H85-H7 inverted trough along the south Texas coast will aid in moist SE flow through the week. Daily sea-breeze activity is expected with little to no expected activity west of I-35. This pattern will persist through much of next week. Areas will warm into the low to mid 90s each day with some pockets of upper 90s along the Rio Grande. Heat index values will increase to 100-105F and precautions should be used during this heat. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 91 72 92 73 / 40 - - 10 - Austin Bergstrom Intl Airport 68 90 71 91 72 / 40 - - 10 - New Braunfels Muni Airport 69 90 70 92 72 / 20 - - 10 - Burnet Muni Airport 68 89 69 89 70 / 40 - - 10 0 Del Rio Intl Airport 73 96 73 96 73 / - - - 0 0 Georgetown Muni Airport 69 90 71 90 72 / 40 - - 10 - Hondo Muni Airport 71 93 71 93 72 / 10 - - - 0 San Marcos Muni Airport 69 91 71 91 72 / 30 - - 10 - La Grange - Fayette Regional 69 90 72 91 73 / 20 - - 20 10 San Antonio Intl Airport 71 91 72 93 73 / 20 - - 10 0 Stinson Muni Airport 71 92 73 93 73 / 20 - - 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...Runyen Public Service/Data Collection...YB
Hazardous weather outlook, Jun 9, 5:55 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 555 PM CDT Fri Jun 9 2017 TXZ171>173-183>194-202>209-217>225-228-102300- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 555 PM CDT Fri Jun 9 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Isolated strong to severe storms will be possible through 9 PM across portions of the eastern Hill Country and Central Texas. These storms could continue penny to quarter sized hail and wind gusts up to 60 mph. In addition, isolated heavy downpours could result in some very localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 9, 5:52 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
552 PM CDT FRI JUN 9 2017
TXZ188-092330-
Gillespie TX-
552 PM CDT FRI JUN 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE COUNTY
UNTIL 630 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Hilda, or 12 miles south of Mason, moving south at 10
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Doss and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3050 9909 3038 9902 3031 9930 3047 9930
3050 9931
TIME...MOT...LOC 2252Z 341DEG 11KT 3057 9926
MOSpecial weather statement, Jun 9, 6:52 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
652 PM CDT FRI JUN 9 2017
TXZ172-190-192-100030-
Blanco TX-Burnet TX-Travis TX-
652 PM CDT FRI JUN 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAVIS...
NORTHEASTERN BLANCO AND SOUTHWESTERN BURNET COUNTIES UNTIL 730 PM
CDT...
At 652 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spicewood, or near Marble Falls. This storm was drifting slowly to
the southwest.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Marble Falls, Round Mountain, Horseshoe Bay, Meadowlakes, Spicewood,
Cypress Mill, Smithwick and Cottonwood Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3061 9804 3031 9810 3036 9817 3033 9818
3043 9850 3050 9840 3049 9835 3054 9835
3064 9821
TIME...MOT...LOC 2352Z 050DEG 4KT 3053 9822
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:52 PM CDT | Special Weather Statement | EWX | Gillespie | 38 min |
| Jun 9, 6:52 PM CDT | Special Weather Statement | EWX | Blanco | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.